Soo, Kwok Tong (2012) The size and growth of state populations in the United States. Economics Bulletin, 32 (2). pp. 1238-1249. ISSN 1545-2921Full text not available from this repository.
This paper explores the population distribution across U.S. states over time. We test for Zipf's Law on the size distribution of state populations and Gibrat's Law for the growth of state populations. State populations follow a lognormal distribution more closely than they do a Zipf or Pareto distribution. State population growth is negatively related to current state population in the 19th century but not in the 20th century, and is positively related to market potential in the 20th century but not in the 19th century.
|Journal or Publication Title:||Economics Bulletin|
|Departments:||Lancaster University Management School > Economics|
|Deposited On:||20 Jul 2012 12:02|
|Last Modified:||24 Feb 2017 06:12|
Actions (login required)